Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 23, 2022, 9:53 PM CDT for Lewis County, Missouri. It took effect at Mar 24, 2022, 3:34 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 9:53 PM CDT (02:53 UTC)
- In effect from
- Mar 24, 2022, 3:34 AM CDT
- Expired
- Mar 24, 2022, 12:53 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 10.97 ft at Mar 24, 2022, 5:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
648
WGUS43 KLSX 240253
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
953 PM CDT Wed Mar 23 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-251500-
/O.NEW.KLSX.FL.W.0015.220324T0834Z-220326T0000Z/
/EWNM7.1.ER.220324T0834Z.220324T1800Z.220325T0300Z.NO/
953 PM CDT Wed Mar 23 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO FRIDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...North Fabius River near Ewing.
* WHEN...From late tonight to Friday evening.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Wednesday the stage was 10.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 11.6 feet early tomorrow
afternoon. It will then fall below flood stage late tomorrow
evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
North Fabius River
Ewing 11.0 10.0 Wed 9 pm 11.3 8.9 7.0 5.8 5.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
191 follow-up statement
273
WGUS83 KLSX 241753
FLSLSX
Flood Statement
National Weather Service St Louis MO
1253 PM CDT Thu Mar 24 2022
...The Flood Warning is cancelled for the following river in
Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC111-241900-
/O.CAN.KLSX.FL.W.0015.000000T0000Z-220324T1753Z/
/EWNM7.1.ER.220324T0910Z.220324T0930Z.220324T1000Z.NO/
1253 PM CDT Thu Mar 24 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* ADDITIONAL DETAILS...
- At 12:30 PM CDT Thursday the stage was 10.6 feet.
- Forecast...The river is expected to fall to 4.4 feet Thursday
morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
North Fabius River
Ewing 11.0 10.6 Thu 12 pm 7.5 6.2 5.3 4.7 4.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:46 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 23, 6:46 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Wed Mar 23 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 304 PM CDT Wed Mar 23 2022 The vertically stacked low pressure system currently sitting over the Mid-Mississippi Valley is slowly moving east. As it lingers, showers will as well. By early tomorrow morning, differential vorticity begins to advect back into the region, providing ascent for more showers to develop. Central and northeastern Missouri as well as west central Illinois may see light, wet snow with this round of precipitation very late tonight into early Thursday morning. Accumulations are not expected, as temperatures will only be marginal for snow and only a few snowflakes are expected to fall. Showers will become scattered to isolated during the afternoon as the vorticity maxima that caused them begins to move out of the region. By Thursday night, precipitation should be out of the area. Below freezing air at 850 mb will be advected into the area tonight, making for a seasonably cool night. This air mass will stick around through Thursday. Cooler air paired with thick cloud cover will stunt highs Thursday, leaving them in the 40s areawide. This is between 10F and 20F below average for this time of year. Jaja .LONG TERM... (Friday through Next Wednesday) Issued at 304 PM CDT Wed Mar 23 2022 Friday will see an increase in temperature as clouds clear and warm air advects in. Highs will be seasonable, landing in the 50s and 60s. A shortwave trough will skirt northeast of our CWA on Friday, bringing with it a cold frontal passage. Rain is not likely to be associated with this front, as moisture is lacking and forcing for ascent will stay north of us. Temperatures, however, will be impacted. Behind the front, cooler air will sweep down into the Missouri and Illinois. This will be unimpactful until Saturday night into early Sunday morning when a potential freeze may take place areawide. After this, surface high pressure builds into the region and temperatures begin to rebound. Meanwhile, a deepening upper level trough will come onshore and move through the desert southwest through Tuesday. This will be the catalyst for system that will impact the Midwest during the midweek. Uncertainty in intensity, track, and timing is high right now, but there is reasonable confidence among ensemble members that our region will receive precipitation from this system. As this system develops, a surface low will form east of the Rockies. This feature will help advect warmer air and moisture into the Mid-Mississippi Valley. By Tuesday, temperatures will be reminiscent of those of last week, into the 70s. Jaja && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 639 PM CDT Wed Mar 23 2022 Widespread MVFR/IFR conditions will continue tonight into Thursday. IFR will be more prevalent in the overnight hours as cloud bases lower to between 500-900 feet. Gusts will not be entirely out of the questions, but will be far less frequent after dusk with intermittent showers expected. Visibilities will largely range from 2SM to 5SM, especially within shower activity. By mid to late morning Thursday, the system resulting in these conditions will begin to lift out of the area. Improvement is expected, but is likely to be slow. MVFR become more common over IFR with ceilings beginning to lift from early to mid-afternoon. MVFR will hang on through the end of the period, but VFR will result just beyond the end of the valid time with ceilings beginning to break. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 23, 2:50 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 250 PM CDT Wed Mar 23 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-242000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 250 PM CDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of thunder Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Jaja
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.